Skip to main content
Study

Long-term risk of overdose or mental health crisis after opioid dose tapering.

Fenton JJ, Magnan E, Tseregounis IE, et al. Long-term risk of overdose or mental health crisis after opioid dose tapering. JAMA Netw Open. 2022;5(6):e2216726. doi: 10.1001/jamanetworkopen.2022.16726

Save
Print
July 13, 2022
Fenton JJ, Magnan E, Tseregounis IE, et al. JAMA Netw Open. 2022;5(6):e2216726.

Adverse events associated with long-term opioid therapy have led to recommendations for dose tapering for patients with chronic pain. This study assessed the long-term risks of overdose and mental health crisis as a result of dose tapering. Consistent with earlier research on short-term risks, results indicate that opioid tapering is associated with increased risk of adverse events up to 24 months after initiation of tapering.

Save
Print
Cite
Citation

Fenton JJ, Magnan E, Tseregounis IE, et al. Long-term risk of overdose or mental health crisis after opioid dose tapering. JAMA Netw Open. 2022;5(6):e2216726. doi: 10.1001/jamanetworkopen.2022.16726

Related Resources